Have any of you ever had an itchy and painful bullseye rash? When I first went to the doctor, they said it [I]looked like[I] a bullseye rash, but they couldn't be 100% sure. Regardless, they advised me to take an antibiotic. The next day, it became extremely hot to the touch and doubled in size, but definitely looked more like a bullseye. I keep asking if it could be cellulitis. Well, they didn't like the way it looked yesterday, saying it could be an infection or allergic reaction [I]in addition to[I] the tick bite, so they added a second antibitic. It seems to feel a bit better today, but sheesh, what a mess. Anyway, I was just wondering if it's possible to have a bullseye that is both itchy and painful.
Yes, it is possible. Very often the bullseye rash is itchy and painful. I think you should take pictures of that rash every day and keep a journal of how it changes, what size it is and what it feels like. Put a coin or something next to it when you take the photo so that you have a visual comparison of size.
What antibiotics are you taking? What is the dose and for how long?
I had a bullseye rash about 5 wks ago. It was warm to the touch, red, itchy, and bothersome. It is still a faint mark. It lasted a good 4 wks. Was 4" X 2". I agree that you need to document it. I took pictures every few days. That a Dr saw it is a plus. I hope you respond quickly to treatment.
Sleeper -- I'm taking 21 days of doxycycline (100 mg/2x a day) and then they added ceftin (250 mg/2x a day) because they were worried about a secondary infection. I'm allergic to penicillin, cipro, and their derivatives, so I'm slightly limited as to what I can take.
Pearl -- I have taken some pictures of the rash, though I did not think to put anothe object next to it for comparison -- good idea. Unfortunately, the rash is in a difficult place -- it's on the inner thigh, right near the lower part of your bikini line, I guess you would call it. Pretty, huh?
The rash is MUCH better than it was on Saturday -- I think getting the ceftin must have really helped. However, I have this headache, almost migraine-like that I can't get rid of. I've been taking half a vicodin 2x a day for two days. I do occasionally get migraines, but not usually this long. Maybe from the antibiotics? How do you know?...I think I'll post that as a new question.